Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes involuntary twitching in the toes and feet?

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Mon, 19 Sep 2016 in Brain and Spine
Question: I am experiencing involuntary twitching of my toes and feet. What could be the cause?
doctor
Answered by Dr. Neeraj Kumar 20 minutes later
Brief Answer:
Get examined by a neurologist and investigated

Detailed Answer:
Hello,
I have gone through your question and understand your concerns.
Involuntary movement of lower limb may be due to seizure, Parkinson's or dystonia.
Is the movement unilateral or bilateral?
Any headache, vomiting, loss of consciousness, visual loss, walking difficulties, Urinary complains, Low back pain?
Any other medical illness or medication?
You should get examined by a neurologist for further investigation.
Get back with details and any previous investigation or prescription for the above complains.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Neeraj Kumar 16 hours later
Dr. XXXXXXX

The twitching is in both feet, but not at the same time. I do not have headaches, vomiting, loss of consciousness, visual loss, walking difficulties, urinary complaints or low back pain.

I have had Type II diabetes for 26 years. I use an insulin pump and my diabetes is generally well controlled with my HbA1c usually less than 7.0. I have meralgia paresthetica in my left thigh. I have cervical spinal stenosis. I have gastritis, atypical Meniere's disease, mild COPD (stopped smoking 26 years ago). hypertension and insomnia. Two months ago, I had pericarditis.

My meds include metformin, Humalog insulin, Victoza, Lisinopril, Hydrochlorothiazide, Simvistatin, zolpidem, meclizine (as needed), Celebrex, Pantoprazole, Neurontin, amitriptyline, Tudorza, Eliquis, Colchicine and acetaminophen w codeine #3 (as needed).
doctor
Answered by Dr. Neeraj Kumar 20 hours later
Brief Answer:
Get examined and investigated by a neurologist

Detailed Answer:
Hello,
In case of diabetes and hypertension, peripheral neuropathy can be a cause of symptoms in lower limbs.
Other possibilities may be metabolic disorder like hypothyroidism, vitamin B 12, vitamin D deficiency.
You should visit a neurologist for detailed examination and investigation.
You may need nerve conduction study if necessary.
You need to get vitamin B 12. vitamin D levels.
Hope you found the answer helpful.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Meralgia paresthetica

doctor1 MD

I have numb left upper thigh from knee to upper thigh top left side only rest of my leg feels fine..No loss of strength..No pain...It's been Like...

doctor1 MD

This question is related to the reports attached in the mail. https://www.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=319017 I...

doctor1 MD

I have a burning sensation in my right thigh. It has continued for a week or ten days. No visible reddness or swelling. It actually hurts more when...

doctor1 MD

I have a persistently numb thigh: will it heal? I was doing a gym exercise whereby you hold a weight in your hand and then kneel with one knee,...